Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 49, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 10, 2005, 10:35 PM EDT for McIntosh County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2005, 10:35 PM EDT (02:35 UTC)
- Expired
- May 10, 2005, 11:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 123 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1454 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 110236 SVRCHS GAC191-110300- /O.NEW.KCHS.SV.W.0049.050511T0235Z-050511T0300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 1035 PM EDT TUE MAY 10 2005 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCINTOSH COUNTY IN SOUTHEAST GEORGIA * UNTIL 1100 PM EDT * AT 1034 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED NEAR PINE HARBOR...OR ABOUT 13 MILES NORTH OF DARIEN...MOVING EAST AT 25 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... PINE HARBOR AND CRESCENT... SHELLMAN BLUFF... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3164 8150 3146 8151 3143 8107 3158 8117 $$
1 follow-up statement
000 WWUS52 KCHS 110250 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1050 PM EDT TUE MAY 10 2005 GAC191-110300- /O.CON.KCHS.SV.W.0049.000000T0000Z-050511T0300Z/ MCINTOSH- 1050 PM EDT TUE MAY 10 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR MCINTOSH COUNTY... AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER MCINTOSH COUNTY...ABOUT 16 MILES NORTHEAST OF DARIEN...MOVING EAST AT 25 MPH. THE PUBLIC REPORTED GOLF BALL SIZE HAIL WITH THIS STORM AT SHELLMAN BLUFF AT 1038 PM. REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3157 8126 3147 8134 3148 8118 3158 8117 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 9:55 PM EDT, 40 minutes earlier.
Area forecast discussion, May 10, 9:55 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 955 PM EDT TUE MAY 10 2005 .SHORT TERM /TONIGHT/...UPPER LEVEL LOW OVER THE UPSTATE STILL SPINNING EWD PER WV IMAGERY AND SHOULD BE NEAR OR OFF THE COAST BY DAYBREAK. AHEAD OF IT...TSTMS FORMING IN BANDS THAT ARE ROTATING THRU THE CWFA. OUTFLOW BNDRY EVIDENT ON KCAE RADAR APPEARS TO BE A FOCAL PT ALONG WHICH STORMS ARE FORMING. STRONGEST STORMS EARLIER THIS EVE WERE IN W AND NW PORTIONS OF THE CWFA BUT WITH LOSS OF HEATING...STORMS ARE WEAKENING BUT SHWR ACTIVITY SEEMS TO BE PICKING UP OVER ERN PORTIONS OF THE CWFA. THUS...WILL INCRS POPS TO LIKELY FOR NRN PORTIONS OF THE CWFA WHILE NUDGING POPS TO 30/40 FOR CENTRAL AND SRN PORTIONS OF THE CWFA. WILL ALSO INCRS CLOUD COVER TO BE MORE PESSIMISTIC. HAVE ADDED IN PATCHY FOG AS ABUNDANT LLVL MOISTURE WITH WEAK BNDRY LYR WINDS LOOK TO COMBINE FOR FOG FORMATION. MAY BE A SHOT AT ISOLD DENSE FOG...BUT NOT ENOUGH TO MENTION ATTM. TEMPS LOOK ON TRACK SO NO CHANGES NEEDED. && .MARINE...VIRTUALLY NO ADVECTION THIS EVE WITH DISSIPATING BNDRY OVR THE WATERS. WIND DIRECTIONS WILL BE TRICKY BUT WITH WINDS AOB 10 KT XPCTD OVRNGT...WILL NOT GET FANCY AND WORD IT AS VRBL TNGT THRU TMRW MRNG. WAVES AOB 3 FT SO NO CHANGES NEEDED THERE. && .AVIATION...MAIN COMPLICATION THRU 11/06Z IS TSTM OCCURRENCE AT EACH TERMINAL. LINE OF SHRA/TSTMS EXTENDING FROM KSSC TO JUST N OF KSAV STILL ROTATING EWD ARND UPR LVL LOW. SHOULD SEE AT LEAST -TSRA MENTION AT EACH TERMINAL DUE TO PROXIMITY AND CURRENT TAF/S HAVE TEMPOS TO ACCOUNT. OTHERWISE...VFR CONDS SHOULD PREVAIL THRU TMRW AFTN WITH POSSIBLE SUNRISE GROUND FOG WHICH MAY REDUCE VSBY TO MVFR LEVELS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JPC
Hazardous weather outlook, May 10, 5:03 AM EDT, 17 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON SC 503 AM EDT TUE MAY 10 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-111000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 503 AM EDT TUE MAY 10 2005 CORRECTED TEXT THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
In the hours before
Special weather statement, May 10, 7:30 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 730 PM EDT TUE MAY 10 2005 GAZ088-110000- SCREVEN- 730 PM EDT TUE MAY 10 2005 ...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY THROUGH 800 PM EDT... AT 730 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER WHITE HILL...OR ABOUT 5 MILES SOUTHEAST OF SYLVANIA...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WATERS... SYLVANIA...GOLOID...FARMDALE...CAPTOLO...ALTMAN...WHITE HILL...GREEN HILL...HUNTERS AND SHEPPARDS THROUGH 800 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED.
Special weather statement, May 10, 7:51 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 751 PM EDT TUE MAY 10 2005 SCZ044-110030- DORCHESTER- 751 PM EDT TUE MAY 10 2005 ...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY THROUGH 830 PM EDT... AT 751 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHWEST OF RIDGEVILLE...OR ABOUT 10 MILES WEST OF SUMMERVILLE...MOVING NORTHEAST AT 15 MPH. THIS WILL AFFECT AREAS IN AND AROUND WESTOE...SLANDSVILLE...KNIGHTSVILLE...GIVHANS...GETTYSVILLE...COOKE CROSSROADS...CLUBHOUSE CROSSROADS...PREGNALL...ORCHARD HILL AND LOTTS CROSSROADS THROUGH 830 PM EDT. EXCESSIVE CLOUD TO GROUND LIGHTNING AND HAIL TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED WITH THESE STORMS
Special weather statement, May 10, 7:59 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 759 PM EDT TUE MAY 10 2005 GAZ100-110045- BULLOCH- 759 PM EDT TUE MAY 10 2005 ...STRONG THUNDERSTORMS WILL IMPACT BULLOCH COUNTY THROUGH 845 PM EDT... AT 759 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER IRONGATE...OR ABOUT 3 MILES SOUTHWEST OF STATESBORO...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WESTCHESTER...REGISTER...JIMPS...IRONGATE...HOPEULIKIT... WESTBROOKE...HUNTINGTON...DEERFIELD...STATESBORO AND SOMERSET THROUGH 845 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED.
Special weather statement, May 10, 8:35 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 835 PM EDT TUE MAY 10 2005 SCZ042-047-110115- HAMPTON-INLAND JASPER- 835 PM EDT TUE MAY 10 2005 ...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY AND JASPER COUNTY THROUGH 915 PM EDT... AT 835 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES SOUTH OF DE LOACH... OR ABOUT 15 MILES NORTHWEST OF RIDGELAND...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND TARBORO...SCOTIA...ROBERTVILLE...PINELAND...GARNETT... FURMAN...DE LOACH...STAFFORD...NIXVILLE AND GILLISONVILLE THROUGH 915 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED.
Special weather statement, May 10, 9:00 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 900 PM EDT TUE MAY 10 2005 SCZ043-110145- INLAND COLLETON- 900 PM EDT TUE MAY 10 2005 ...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY THROUGH 945 PM EDT... AT 900 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF SALKEHATCHIE...OR ABOUT 4 MILES NORTH OF YEMASSEE...MOVING NORTHEAST AT 20 MPH. THIS WILL AFFECT AREAS IN AND AROUND SALKEHATCHIE... HENDERSONVILLE...RITTER...RHODES CROSSROADS...NEYLES...DRAWDY... WALTERBORO...THAYER...GLOVERVILLE AND ROUND O THROUGH 945 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED.
Special weather statement, May 10, 10:30 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1030 PM EDT TUE MAY 10 2005 GAZ140-141-110300- COASTAL MCINTOSH-INLAND MCINTOSH- 1030 PM EDT TUE MAY 10 2005 ...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY THROUGH 1100 PM EDT... AT 1030 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER EULONIA...OR ABOUT 12 MILES NORTH OF DARIEN...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WARSAW...TOWNSEND...JONES...HUXFORD... BRICKSTON...ARDICK...EULONIA...CRESCENT...PINE HARBOR AND FAIRHOPE THROUGH 1100 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. SCW
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.